Alert archive / Virginia / Flash Flood Warnings in 2010
Flash Flood Warning 52, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jun 13, 2010, 1:58 AM EDT for Tazewell County, Virginia. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2010, 1:58 AM EDT (05:58 UTC)
- Expired
- Jun 13, 2010, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Tazewell County, VA
The radar
The Roanoke radar (KFCX), 113 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 6:27 AM EDT | FLASH FLOOD | Pocahontas, VA | FLOODING ON LAUREL FORK ENTERED BASEMENT OF HOME |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 269 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 6.0 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 949 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
172
WGUS51 KRNK 130558
FFWRNK
VAC185-131200-
/O.NEW.KRNK.FF.W.0052.100613T0558Z-100613T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
158 AM EDT SUN JUN 13 2010
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
TAZEWELL COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 800 AM EDT.
* AT 154 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BANDY...
GLEN BURKE...TIPTOP...POCAHONTAS...JEWELL RIDGE...BOISSEVAIN...
BLUEFIELD AND AMONATE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
&&
LAT...LON 3719 8183 3720 8177 3724 8174 3721 8167
3721 8154 3734 8136 3724 8122 3722 8127
3718 8127 3715 8133 3712 8127 3709 8127
3705 8144 3702 8145 3700 8156 3693 8166
3697 8170 3697 8178 3713 8191
$$
RBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 1:47 AM EDT, 11 minutes earlier.
Area forecast discussion, Jun 13, 1:47 AM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 147 AM EDT SUN JUN 13 2010 .SYNOPSIS... A VERY WARM AND MOIST ATMOSPHERE WILL PERSIST OVER THE MID APPALACHIAN AND MID ATLANTIC REGION FOR THE NEXT COUPLE OF DAYS...MAINTAINING THE THREAT FOR SHOWERS AND THUNDERSTORMS. A WEAK COOL FRONT WILL MOVE SOUTHEAST THROUGH THE AREA ON TUESDAY BEFORE STALLING JUST TO THE SOUTH OF THE AREA ON WEDNESDAY. THIS FRONT WILL BRING SLIGHTLY COOLER TEMPERATURES BACK INTO THE AREA BY MID WEEK...BUT ITS PROXIMITY WILL ALSO MAINTAIN A CONTINUED THREAT OF DAILY SHOWERS OR THUNDERSTORMS. && .NEAR TERM /THROUGH TODAY/... OLD UPPER VORTEX CONTINUES TO CROSS THRU THE NORTHERN HALF OF THE AREA THIS EVENING WITH BANDS OF HEAVIER SHRA/TSRA SPIRALING IN UNDER THE FEATURE ACROSS THE WESTERN ZONES. LATEST RADAR TRENDS FINALLY SHOW THE AXIS OF TRAINING ONGOING ACROSS TAZEWELL CTY AND THE MOUNTAIN EMPIRE STARTING TO BREAK DOWN SOMEWHAT WITH UPSTREAM TSRA BECOMING MORE ISOLATED ATTM. HOWEVER DESPITE LOSS OF HEATING WILL LIKELY SEE A FEW MORE HOURS OF HEAVIER RAINFALL OVER THE FAR SW WHERE FEEDING ALONG THE INSTABILITY GRADIENT TO THE WEST AND VERY DEEP PWATS PER 2.03 INCHES OFF THE RNK 00Z/8PM SOUNDING. ONCE THE UPPER VORT EXITS EXPECT A BRIEF BREAK AFTER MIDNIGHT BEFORE POSSIBLY SEEING FADING SHRA/TSRA ASSOCIATED WITH THE NEXT UPSTREAM IMPULSE/MCS DROPPING SE TOWARD THE NW ZONES BY MORNING. THEREFORE PLAN TO KEEP CAT/LIKELY POPS GOING ACROSS THE SW FOR A WHILE LONGER THEN CUTTING BACK TO CHANCE OR SLIGHT POPS ALL AREAS AFTER MIDNIGHT BEFORE BOOSTING AGAIN ACROSS THE NW HALF TOWARD MORNING. SOME PATCHY FOG LIKELY OVERNIGHT BUT THINK ENOUGH CLOUDS AROUND TO LIMIT WIDESPREAD DENSE COVERAGE SO ONLY INCLUDING MENTION IN SPOTS. UPPED LOW TEMPS A DEGREE OR TWO IN SPOTS GIVEN SATURATION AND HIGH DEWPOINTS AS EXPECT SOME LOCATIONS WONT GO BELOW 70 OVERNIGHT. PREVIOUS DISCUSSIONS BELOW... SENDING A QUICK UPDATE TO LOWER POPS ACROSS THE EAST THIS EVENING AND OVER THE NW LATER ON AS THE WAVE EXITS. WILL CONTINUE CAT POPS OVER THE FAR WEST/SW WHERE PERSISTENT SHRA LOOKS TO KEEP GOING A FEW MORE HOURS. REMAINDER UNCHANGED FOR NOW. KFCX 88D SHOWED THE LINE OF THUNDERSTORMS MOVING EAST ACROSS EASTERN PORTION OF CWA THIS AFTERNOON. ADDITIONAL SHOWERS AND SOME EMBEDDED THUNDERSTORMS ARE TAILING THE MAIN LINE OF CONVECTION. WRFARW-RNK AND RUC HAVE MAIN BAND OF CONVECTION MOVING TO THE COAST THIS EVENING WITH ADDITIONAL SCT STORMS IN ITS WAKE. LIKE THE WAY THE NAM BRINGS THE SCT STORMS TO THE EAST BEST AND THEN TAPPER OFF AFTER 06Z/2AM TONIGHT. SHOWERS AND A FEW THUNDERSTORMS CONTINUES INTO TONIGHT AS SHORTWAVE MOVES ACROSS THE REGION. ANY TRAINING OF ECHOES WITH HEAVY RAINS (PWATS AROUND 1.5 INCH) MAY RESULT IN SOME LOCAL FLOODING PROBLEMS. AT THIS TIME...DO NOT EXPECT WIDESPREAD FLOODING WITH STORMS MOVING FAIRLY WELL TO THE EAST THIS AFTERNOON. WENT WITH WARMER ADJMET LOW TEMPERATURES WITH LOWS FROM THE MID 60S TO AROUND 70. WEAK SHORTWAVES WILL BE PASSING THROUGH A NEARLY ZONAL UPPER FLOW SUNDAY. THE COMBINATION OF RICH LOW LEVEL MOISTURE...SFC TROF AND LEFTOVER BOUNDARIES WILL RESULT IN SCT SHOWERS AND THUNDERSTORMS SUNDAY. THE BEST CHANCE OF CONVECTION WILL BE IN THE AFTERNOON AND EVENING AND IS EXPECTED TO BE CONCENTRATED ALONG THE BLUE RIDGE MOUNTAINS AND WEST. SUNDAY WILL BE HOT AND HUMID WITH MAX TEMPERATURES CLOSE TO ADJMETBC RISING INTO THE MID 80S IN THE WEST TO LOW TO MID 90S IN THE EAST. && .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... ACTIVE WEATHER WILL CONTINUE THROUGH TUESDAY AS DEEP UPPER TROF OVER THE WESTERN PORTION OF THE NATION GRADUALLY FILLS...AND AS UPPER RIDGE OVER THE SOUTHEAST STATES GRADUALLY WEAKENS. SERIES OF SHORT WAVE TROFS ROTATING AROUND BASE OF UPPER TROF...AND THEN UP AND OVER CREST OF UPPER RIDGE...WILL MAINTAIN A DAILY THREAT OF PRECIPITATION INTO TUESDAY UNTIL REMNANTS OF UPPER SYSTEM GET CAUGHT IN NORTHERN STREAM AND PUSH EAST INTO THE GREAT LAKES...ALLOWING BAROCLINIC ZONE AND COOL FRONT TO PUSH SOUTH THROUGH THE BLACKSBURG AREA ON TUESDAY. UNTIL THEN...AREA WILL REMAIN IN BAROTROPIC ENVIRONMENT WITH RELATIVELY WEAK LAPSE RATES...BUT WITH VERY HIGH PRECIPITABLE WATER AND SLOWLY INCREASING LOW LEVEL WESTERLY SHEAR. PRECIPITATION LOADING WILL CONTINUE TO SUPPORT MAINLY DIURNALLY DRIVEN THREAT FOR SEVERE WEATHER...AND POSSIBLY EVEN SOME LOCALIZED FLASH FLOODING...BUT CORFIDI VECTORS THROUGH THE PERIOD GRADUALLY INCREASE SUCH THAT STORMS SHOULD MAINTAIN EASTWARD PROPAGATION AND REMAIN OUTFLOW DRIVEN...THEREBY MINIMIZING ANY LARGER SCALE FLOOD THREAT DESPITE VERY HIGH PWATS. DEEP LOWER TROPOSPHERIC MOISTURE...MOIST GROUND...AND HIGH DEW POINTS SHOULD ASSURE LIMITED DIURNAL TEMPERATURE CURVE THROUGH TUESDAY...WITH HIGHS MAINLY IN THE 90S EAST OF THE BLUE RIDGE..WITH UPPER 70S AND MID 80S IN THE MOUNTAINS. OVERNIGHT LOWS WILL GENERALLY BE IN THE 60S ACROSS THE ENTIRE AREA...WITH EXCEPTION OF URBAN AREAS...WHERE OVERNIGHT LOWS MAY NOT FALL MUCH BELOW 70F. ARRIVAL OF COOLER AND SLIGHTLY DRIER AIR LATER TUESDAY INTO TUESDAY NIGHT SHOULD HOLD TEMPERATURES IN THE 80S BY DAY IN MOST AREAS...WITH READINGS FALLING INTO THE 50S ACROSS THE HIGHER TERRAIN AND MOUNTAIN VALLEYS...WITH 60S EAST ON TUESDAY NIGHT. MOS GUIDANCE QUITE SIMILAR AND GENERALLY FOLLOWED WITH EXCEPTION OF NORMAL TWEAKS MADE TO REFLECT LOCAL CLIMATOLOGY. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... POST FRONTAL SURFACE HIGH PRESSURE WILL BUILD SOUTHEAST INTO THE BLACKSBURG FORECAST AREA DURING THE MID AND LATE WEEK PERIOD...BUT SOME QUESTION STILL REMAINS ON JUST HOW FAR SOUTH THE FRONT WILL BE ABLE TO PUSH BEFORE STALLING AND THEN RETURNING NORTHEAST AS A WARM FRONT. BOUNDARY MAY BE CLOSE ENOUGH TO MAINTAIN MAINLY DIURNALLY-DRIVEN THREAT OF SHOWERS AND THUNDERSTORM...WITH THREAT LIKELY TO INCREASE AS THE WEEK PROGRESSES AS NEXT UPSTREAM TROF OVER THE NORTHWESTERN PORTION OF THE NATION CAUSES DOWNSTREAM UPPER RIDGE TO BUILD BACK OVER THE GULF COAST INTO THE SOUTHEASTERN STATES...RESULTING IN BACKING FLOW ALOFT AND RETURN TO WARM MOIST ADVECTION PATTERN. HPC GUIDANCE GENERALLY FOLLOWED THROUGH THE LONG TERM PERIOD...WHICH MAINTAINS TEMPERATURES CLOSE TO SEASONAL NORMALS ALONG WITH LOW THREAT OF DIURNALLY DRIVEN SHOWERS/THUNDERSTORMS. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... PERSISTENT BAND OF SHOWERS AND THUNDERSTORMS FROM SOUTHWEST VIRGINIA INTO EASTERN OHIO WILL CONTINUE TO BRING MVFR TO IFR CONDITIONS TO KBLF OVERNIGHT. THE STRONGER THUNDERSTORMS IN THIS BAND WILL HAVE VERY INTENSE RAINFALL. THE MEAN WIND AND SLOW MOVEMENT OF THE SHORT WAVE ALOFT THAT IS PROVIDING SOME OF THE LIFT FOR THE STORMS MAY BRING THE SHOWERS AND THUNDERSTORMS INTO ROA...DAN AND LWB BEFORE 12Z. LOW LEVEL NORTHWEST UPSLOPE WINDS ARE EXPECTED ON SUNDAY. MORE THUNDERSTORMS ARE EXPECTED FOR BLF AND LWB TO VCTS HAS BEEN KEPT IN THE TAF FOR THE AFTERNOON. EAST OF THE BLUE RIDGE...DOWNSLOPING WINDS WILL LIMIT THE COVERAGE OF SHOWERS AND THUNDERSTORMS. A VERY MOIST AIRMASS WITH HIGH SURFACE DEW POINTS WILL RESULT IN MVFR FOG AT THE TAF SITES TONIGHT AND SUNDAY NIGHT. THE UNSETTLED WEATHER CONTINUES INTO MONDAY WITH LOTS OF MOISTURE AROUND. LOOKS LIKE BEST DAILY COVERAGE INTO EARLY NEXT WEEK WILL BE ACROSS SE WVA WHERE LIFT WILL BE AIDED BY WESTERLY CONVERGENCE AND PERHAPS ANOTHER WEAK TROF/FRONT APPROACHING FROM THE WEST ON MONDAY. THIS BOUNDARY LOOKS TO LINGER AROUND THRU MIDWEEK WITH ADDITIONAL PERIODS OF LATE DAY MVFR POSSIBLE IN SHRA/TSRA. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...WERT NEAR TERM...JH/KK SHORT TERM...WERT LONG TERM...WERT AVIATION...AMS/JH
Hazardous weather outlook, Jun 12, 12:46 PM EDT, 13 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1246 PM EDT SAT JUN 12 2010 VAZ007-009>011-018>020-023-024-WVZ042>045-131700- TAZEWELL-SMYTH-BLAND-GILES-CRAIG-ALLEGHANY VA-BATH-BOTETOURT- ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER- 1246 PM EDT SAT JUN 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. SOME STORMS MAY HAVE VERY HEAVY RAIN...HAIL AND GUSTY WINDS. ANY TRAINING OF THUNDERSTORMS WITH HEAVY RAIN OVER THE SAME LOCATIONS MAY LEAD TO FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>006-018>020-VAZ012>017-022-032>035-043>047-058-059-131700- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 1246 PM EDT SAT JUN 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. SOME THUNDERSTORMS MAY BE SEVERE WITH HEAVY RAIN...HAIL AND DAMAGING WINDS. ANY TRAINING OF THUNDERSTORMS WITH HEAVY RAIN OVER THE SAME LOCATIONS COULD LEAD TO LOCAL FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 12, 10:08 PM EDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1008 PM EDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG SAXE 36.93N 78.67W
06/12/2010 CHARLOTTE VA LAW ENFORCEMENT
LARGE TREE DOWN ACROSS ROAD AND POWERLINE IN SAXE.
&&Local storm report, Jun 12, 10:18 PM EDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
1018 PM EDT SAT JUN 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1123 AM TSTM WND DMG RURAL RETREAT 36.90N 81.27W
06/12/2010 WYTHE VA LAW ENFORCEMENT
LARGE TREES DOWN IN TOWN
1209 PM TSTM WND DMG ELKIN 36.26N 80.85W
06/12/2010 SURRY NC PUBLIC
2 FT DIA TREE DOWN ON US 21 BYP JUST NORTH OF ELKIN.
1228 PM TSTM WND DMG 6 SSW CHRISTIANSBURG 37.06N 80.44W
06/12/2010 MONTGOMERY VA NWS EMPLOYEE
TREE DOWN ON ROUTE 8 APPROXIMATELY 1 MILE SOUTH OF RINER.
1230 PM TSTM WND DMG 2 E CHILDRESS 37.07N 80.48W
06/12/2010 MONTGOMERY VA NWS EMPLOYEE
TREES DOWN AT 3538 CHILDRESS ROAD NEAR THRUSH ROAD.
REPORTED BY BR.
1242 PM TSTM WND DMG 2 SE BLACKSBURG 37.21N 80.38W
06/12/2010 MONTGOMERY VA NWS EMPLOYEE
LARGE TREE LIMBS DOWN AT 921 NELLIES CAVE ROAD. REPORTED
BY BR.
1245 PM TSTM WND DMG 1 N DOBSON 36.41N 80.72W
06/12/2010 SURRY NC LAW ENFORCEMENT
TREES DOWN ON HWY 601.
0103 PM TSTM WND DMG DOBSON 36.39N 80.72W
06/12/2010 SURRY NC LAW ENFORCEMENT
MANY TREES DOWN AT 3252 ZEPHYR ROAD.
0105 PM TSTM WND DMG 1 NNW ENDICOTT 36.90N 80.16W
06/12/2010 FRANKLIN VA LAW ENFORCEMENT
LARGE TREE DOWN AT 947 RUNNETT BAG ROAD
0124 PM TSTM WND DMG JONESVILLE 36.23N 80.84W
06/12/2010 YADKIN NC LAW ENFORCEMENT
LARGE TREE DOWN IN JONESVILLE.
0125 PM TSTM WND DMG 3 ESE VINTON 37.26N 79.84W
06/12/2010 BEDFORD VA AMATEUR RADIO
MEASURED 63 MPH THUNDERSTORM WIND GUSTS DOWNED SMALL
LIMBS AND SMALL TREES.
0128 PM TSTM WND DMG 4 SE BOONES MILL 37.08N 79.89W
06/12/2010 FRANKLIN VA LAW ENFORCEMENT
LARGE TREE DOWN NEAR INTERSECTION OF ROCK LILLY AND KENT
ROAD
0130 PM TSTM WND DMG BOONES MILL 37.12N 79.95W
06/12/2010 FRANKLIN VA LAW ENFORCEMENT
LARGE TREE DOWN NEAR INTERSECTION OF HEATHERWOOD DRIVE
AND BETHLEHEM ROAD
0130 PM TSTM WND DMG VINTON 37.27N 79.89W
06/12/2010 ROANOKE VA PUBLIC
TREES 10-12 DIA DOWN IN TOWN.
0133 PM TSTM WND DMG 2 SE ROCKY MOUNT 36.97N 79.85W
06/12/2010 FRANKLIN VA BROADCAST MEDIA
LARGE TREE DOWN AT 551 DOE RUN ROAD
0150 PM TSTM WND DMG ROANOKE 37.28N 79.96W
06/12/2010 CITY OF ROANOKE VA PUBLIC
LARGE TREE DOWN IN GARDEN CITY.
0220 PM TSTM WND DMG LYNCHBURG CITY 37.42N 79.15W
06/12/2010 CITY OF LYNCHBURG VA PUBLIC
LARGE TREE DOWN ON SIDEWALK AT ALEXANDER AND BILTMORE.
0223 PM TSTM WND DMG GRETNA 36.95N 79.37W
06/12/2010 PITTSYLVANIA VA LAW ENFORCEMENT
TREE DOWN BLOCKING ONE LANE OF ZION RD.
0223 PM TSTM WND DMG GRETNA 36.95N 79.37W
06/12/2010 PITTSYLVANIA VA LAW ENFORCEMENT
TREE DOWN BLOCKING STRAIGHT STONE RD.
0230 PM TSTM WND DMG DRY FORK 36.75N 79.42W
06/12/2010 PITTSYLVANIA VA LAW ENFORCEMENT
TREE DOWN BLOCKING NORTHBOUND LANE OF FRANKLIN TPK.
0230 PM TSTM WND DMG CHATHAM 36.82N 79.40W
06/12/2010 PITTSYLVANIA VA LAW ENFORCEMENT
LARGE TREE BLOCKING TOSCHES RD 700 BLOCK.
0235 PM TSTM WND GST 5 S APPOMATTOX 37.29N 78.83W
06/12/2010 M51.00 MPH APPOMATTOX VA PUBLIC
0243 PM TSTM WND DMG 1 N MADISON HEIGHTS 37.43N 79.13W
06/12/2010 AMHERST VA LAW ENFORCEMENT
TREES DOWN IN MADISON HEIGHTS ALONG WITH LARGE ROAD SIGN
BLOWN OVER ON RT 29.
0245 PM TSTM WND DMG DANVILLE CITY 36.58N 79.42W
06/12/2010 CITY OF DANVILLE VA LAW ENFORCEMENT
TREE DOWN 2020 MOUNT VIEW RD.
0251 PM TSTM WND DMG 4 E GLADYS 37.16N 79.02W
06/12/2010 CAMPBELL VA PUBLIC
TREE DOWN NEAR GLADYS.
0328 PM TSTM WND DMG CENTENARY 37.70N 78.52W
06/12/2010 BUCKINGHAM VA LAW ENFORCEMENT
SEVERAL TREES DOWN IN CENTENARY.
0330 PM TSTM WND DMG DILLWYN 37.54N 78.46W
06/12/2010 BUCKINGHAM VA LAW ENFORCEMENT
TREES DOWN IN THE TOWN OF DILLWYN.
0330 PM TSTM WND DMG SAXE 36.93N 78.67W
06/12/2010 CHARLOTTE VA LAW ENFORCEMENT
LARGE TREE DOWN ACROSS ROAD AND POWERLINE IN SAXE.
0333 PM TSTM WND DMG SHEPPARDS 37.38N 78.48W
06/12/2010 BUCKINGHAM VA LAW ENFORCEMENT
SEVERAL TREES DOWN IN SHEPPARDS.
&&
JHSpecial weather statement, Jun 12, 10:32 PM EDT, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1032 PM EDT SAT JUN 12 2010
NCZ001>003-019-020-130330-
ALLEGHANY NC-ASHE NC-SURRY NC-WILKES NC-YADKIN NC-
1032 PM EDT SAT JUN 12 2010
...STRONG THUNDERSTORMS WILL AFFECT ALLEGHANY...ASHE...SURRY...WILKES
AND YADKIN COUNTIES...
AT 1030 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM BOTTOM
TO 6 MILES NORTH OF LANSING...MOVING SOUTH AT 25 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR WHITE PLAINS...SCOTTVILLE...AND GLADE
VALLEY AROUND 1040 PM...SHATLEY SPRINGS...LANSING...AND WHITEHEAD
AROUND 1045 PM...DOBSON...ARARAT...ROARING GAP AND AND MOUNTAIN PARK
AROUND 1050 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3605 8140 3608 8147 3615 8149 3619 8145
3626 8152 3658 8159 3655 8068 3628 8045
3612 8044 3609 8050 3604 8050 3605 8100
3601 8108 3602 8125 3599 8132
RBSpecial weather statement, Jun 12, 11:23 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1123 PM EDT SAT JUN 12 2010
VAZ007-010>012-WVZ042-130430-
BLAND VA-GILES VA-MERCER WV-TAZEWELL VA-WYTHE VA-
1123 PM EDT SAT JUN 12 2010
...A STRONG THUNDERSTORM WILL AFFECT BLAND...GILES...MERCER...
TAZEWELL AND WYTHE COUNTIES...
AT 1121 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF MATOAKA...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR SANDLICK...MERCER COUNTY AIRPORT...AND
BLUEFIELD AROUND 1130 PM...BLUEFIELD...AND KEGLEY AROUND 1135 PM...
CERES...PRINCETON...AND CLEAR FORK AROUND 1140 PM...ROCKY GAP AND AND
HICKSVILLE AROUND 1150 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3731 8140 3734 8136 3741 8132 3742 8131
3742 8129 3746 8129 3732 8071 3717 8082
3711 8093 3705 8090 3698 8095 3729 8141
RBSpecial weather statement, Jun 12, 11:31 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1131 PM EDT SAT JUN 12 2010
NCZ003>005-020-130430-
ROCKINGHAM NC-STOKES NC-SURRY NC-YADKIN NC-
1131 PM EDT SAT JUN 12 2010
...STRONG THUNDERSTORMS WILL AFFECT ROCKINGHAM...STOKES...SURRY AND
YADKIN COUNTIES...
AT 1130 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
WEST OF SANDY RIDGE TO 4 MILES NORTH OF EAST BEND...MOVING SOUTHEAST
AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR PRESTONVILLE AROUND 1140 PM...DILLARD
AROUND 1145 PM...GERMANTON AROUND 1150 PM...WALNUT COVE AROUND 1155
PM...ELLISBORO AROUND MIDNIGHT AND ELLISBORO AROUND 1205 AM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3629 8068 3655 8025 3655 8013 3624 7988
3625 8045 3612 8044 3611 8045 3611 8050
RBSpecial weather statement, Jun 12, 11:50 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1150 PM EDT SAT JUN 12 2010 NCZ005-006-130445- CASWELL NC-ROCKINGHAM NC- 1150 PM EDT SAT JUN 12 2010 ...STRONG THUNDERSTORMS WILL AFFECT CASWELL AND ROCKINGHAM COUNTIES... AT 1148 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 7 MILES SOUTH OF MAYFIELD TO 6 MILES SOUTHEAST OF MADISON...MOVING SOUTHEAST AT 35 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THESE STORMS WILL BE NEAR MONROETON AROUND MIDNIGHT...CAMP SPRINGS AROUND 1205 AM...JERICHO AROUND 1210 AM AND BAYNES AROUND 1220 AM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER UPDATES OR POSSIBLE WARNINGS. LAT...LON 3624 7988 3641 8003 3655 7953 3624 7921 RB
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:47 PM EDT | Special Weather Statement | RNK | Smyth, Wythe | 28 min |
| Jun 12, 9:10 PM EDT | Flash Flood Warning | RNK | Bland, Smyth, Wythe | 6 hr |
| Jun 12, 9:26 PM EDT | Special Weather Statement | RNK | Craig | 64 min |
| Jun 12, 9:41 PM EDT | Special Weather Statement | RNK | Carroll, Grayson, City of Galax | 34 min |
| Jun 12, 11:08 PM EDT | Flash Flood Warning | RNK | Bland | 6 hr |
| Jun 12, 11:23 PM EDT | Special Weather Statement | RNK | Bland | 67 min |
| Jun 13, 7:41 AM EDT | Flash Flood Warning | RNK | Tazewell | 4 hr |
| Jun 13, 11:24 AM EDT | Flash Flood Watch | RNK | Alleghany, Bath, Bland, Carroll, Craig, Floyd and 10 more | 9 hr |
| Jun 13, 11:33 AM EDT | Flash Flood Warning | RNK | Tazewell | 6 hr |
| Jun 13, 12:17 PM EDT | Flash Flood Warning | RNK | Bland, Smyth, Wythe | 6 hr |
| Jun 13, 2:17 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick, Pittsylvania, City of Martinsville | 58 min |
| Jun 13, 3:02 PM EDT | Special Weather Statement | RNK | City of Danville | 28 min |
| Jun 13, 4:08 PM EDT | Special Weather Statement | RNK | Smyth | 37 min |
| Jun 13, 4:10 PM EDT | Special Weather Statement | RNK | Halifax | 35 min |
| Jun 13, 6:15 PM EDT | Areal Flood Warning | RNK | Smyth | 3 hr |
Nearby
Flash Flood Warnings in Virginia, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.